Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 73, NWS Melbourne, FL

July 10, 2009Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 2009, 3:50 PM EDT for Orange County, Osceola County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2009, 3:50 PM EDT (19:50 UTC)
Expired
Jul 10, 2009, 4:12 PM EDT
In force
22 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 101950
SVRMLB
FLC095-097-102045-
/O.NEW.KMLB.SV.W.0073.090710T1950Z-090710T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT FRI JUL 10 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ORANGE COUNTY IN FLORIDA
  NORTHWESTERN OSCEOLA COUNTY IN FLORIDA

* UNTIL 445 PM EDT.

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED NEAR SEA WORLD AND MOVING EAST AT 10 
MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... 
BUENA VENTURA LAKES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2845 8133 2827 8132 2832 8152 2845 8151
TIME...MOT...LOC 1950Z 278DEG 10KT 2839 8147

$$


KELLY
1 follow-up statement
000 
WWUS52 KMLB 102012
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT FRI JUL 10 2009

FLC095-097-102020-
/O.CAN.KMLB.SV.W.0073.000000T0000Z-090710T2045Z/
OSCEOLA-ORANGE-
412 PM EDT FRI JUL 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES 
WILL CONTINUE TO BE POSSIBLE ESPECIALLY NEAR NARCOOSSEE AND PINE 
GROVE. 

LAT...LON 2845 8133 2827 8132 2832 8152 2845 8151
TIME...MOT...LOC 2010Z 278DEG 10KT 2838 8141

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 10, 2:35 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT FRI JUL 10 2009

.DISCUSSION...

...COVERAGE OF AFTERNOON STORMS GRADUALLY DIMINISHING OVER WEEKEND..

TONIGHT...AFTERNOON STORMS AND SHOWERS EXPECTED TO LINGER THROUGH
SUNSET THEN DIMINISH AS DAYTIME HEATING INFLUENCE IS LOST. FRONTAL
TROUGHING/BOUNDARY MOVING DOWN THE PENINSULA CONTINUES TO DISSIPATE
AS UPPER TROUGH AXIS MOVES OVERHEAD THEN OFF TO THE SOUTHEAST. WATER
VAPOR SATELLITE LOOP ALREADY SHOWING DRIER MID/UPPER LEVEL AIR MASS
FILTERING IN FROM THE NORTHWEST AND OVER THE STATE OVERNIGHT AND
SATURDAY. SCATTERED SHOWERS/STORMS OVERLAND WILL WIND DOWN DURING
THE EVENING.

SATURDAY...WEAK SURFACE TROUGHING FORECAST TO LIE OVER CENTRAL
FLORIDA SATURDAY WILL ACT AS A FOCUS FOR ISOLATED SHOWERS MOVING
WEST TO EAST. EXPECT AFTERNOON SHOWERS AND STORMS TO DEVELOP AND
PUSH TO THE EAST AS THE STEERING FLOW WILL HAVE NOT YET SHIFTED
AROUND TO THE NORTHEAST AND EAST. LIKELY POP/60 FROM CAPE CANAVERAL
AND SOUTH BREVARD/OSCEOLA SOUTH AS STRONGER WESTERLY STEERING FLOW
WILL TEND TO PUSH STORMS BACK TO THE COAST. STORMS COULD BECOME GOOD
LIGHTNING/GUSTY WIND PRODUCERS CAPE CANAVERAL SOUTH AS THEY BUMP
AGAINST THE AFTERNOON SEA BREEZE.

(PREVIOUS DISCUSSION)
.SUN-MON...
CTRL CONUS RIDGE TRIES TO BUILD EWD AND LINK UP WITH THE WRN
EXTENSION OF THE ATLC RIDGE...BUT AS WEVE SEEN SO OFTEN THIS SUMMER
THUS FAR...IT NEVER REALLY COMPLETES THE JOB. INSTEAD...ECFL
REMAINS UNDER A SORT OF WEAKNESS AT H50 (591-592DM) BETWEEN THE
RIDGES. THIS WILL KEEP A WEAK SFC PRES PATTERN IN PLACE. AS MOISTURE
ASCD WITH WEAKENING FRONTAL TROUGH DIMINISHES...POPS WILL RETURN TO
NR CLIMO (30-40). BY LATE MON/MON NGT...THE GFS SHOWS SOME SHORT
WAVE ENERGY TRYING TO DRIVE A FRONTAL TROUGH CLOSE ENOUGH TO NORTH
FL...BUT WOULD PREFER TO WAIT BEFORE NUDGING UP POPS ANY.

.TUE-THU...
PERSISTENT ERN CONUS TROUGHING WILL MAINTAIN THE SUBTLE WEAKNESS IN
THE H50 HGT FIELDS OVER FL. GFS GUIDANCE SHOWS SLOWLY INCREASING
MOISTURE IN PERSISTENT LIGHT SRLY FLOW PATTERN WITH SFC RIDGE AXIS
IN CLOSE PROXIMITY. WILL SLOWLY TREND POPS UP FROM 30 TO 40 FROM MID
TO LATE WEEK. ALL IN ALL...COVERAGE AND STORM STRENGTH DURG DAYS 2-7
LOOK LIKE PRETTY TYPICAL FOR EARLY-MID JULY.

&&

.AVIATION...SCATTERED MVFR/IFR LIGHTNING STORMS WITH GUSTS TO 45KT
AS DAYTIME HEATING AND PREVAILING WESTERLY FLOW PUSHES STORMS
AGAINST THE SEA BREEZE AS IT TRIES TO MOVE INLAND. STORMS/SHOWERS
EXPECTED TO WIND DOWN MID EVENING WITH MID/HIGH LEVEL DEBRIS CLOUDS
THROUGH 11/06Z. VFR THROUGH 16Z THEN MVFR AS DAYTIME HEATING STARTS
HELPING TO FORM CU.

&&

.MARINE...TONIGHT...GREATEST CONCERN THROUGH THE EVENING WILL BE
STORMS AFFECTING THE COAST. MANY STORMS WILL CONTAIN G35KT...FREQUENT
LIGHTNING AND REDUCED VISIBILITY IN STORMS OVER THE ICW AND
NEARSHORE WATERS CAPE CANAVERAL SOUTH.

SAT-WED...WEAK FRONTAL TROUGH JUST TO OUR NORTH WILL DISSIPATE
OVER THE WEEKEND THEN ANOTHER SURFACE TROUGH WILL MOVE ACROSS THE
SOUTHEAST STATES EARLY NEXT WEEK. THIS SCENARIO WILL KEEP
WINDS/SEAS 5-10 KT/2-3 FEET OVER THE WEEKEND. SOUTHWEST FLOW WILL
BECOME MORE ESTABLISHED EARLY NEXT WEEK AND MAY REACH TO AROUND 15
KNOTS IN THE NORTH.

BOATERS WILL NEED TO KEEP A WATCH TO THE WESTERN SKIES VERO BEACH
SOUTH SATURDAY AFTERNOON AS STEERING FLOW WILL TEND TO PUSH STORMS
EASTWARD. ONCE THE SEA BREEZE CIRCULATION SETS UP SEBASTIAN INLET
NORTH STORMS SHOULD MOVE SOUTH ALONG THE SEA BREEZE AS IT MOVES
ACROSS THE BARRIER ISLAND...THE ICW AND THE MAINLAND DURING THE
AFTERNOON. THEREAFTER...WEAKENING STEERING WINDS WILL LEAD TO
LESS CHANCES FOR AFTERNOON STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  86  71  89 /  40  50  20  20
MCO  71  90  72  92 /  30  50  20  20
MLB  71  87  71  88 /  40  60  20  30
VRB  70  89  71  89 /  40  60  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...WIMMER
LONG TERM....LASCODY
AVIATION...99
Hazardous weather outlook, Jul 10, 6:17 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
617 AM EDT FRI JUL 10 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-102230-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
617 AM EDT FRI JUL 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCE...COMBINED WITH A POCKET OF COLD
TEMPERATURES ALOFT AND THE DEVELOPMENT OF AN ATLANTIC SEA BREEZE
THIS AFTERNOON WILL ALLOW NUMEROUS LIGHTNING STORMS TO DEVELOP.
SIMILAR TO YESTERDAY...SOME STORMS WILL FORM DURING THE
MORNING...AND SPREAD FROM WEST TO EAST AT 10 TO 15 MPH FROM THE
GULF COAST TO THE INTERIOR PENINSULA. STORM COVERAGE WILL
GRADUALLY INCREASE AS TEMPERATURES WARM THROUGH EARLY AFTERNOON.
THE GREATEST COVERAGE IS EXPECTED DURING THE MID TO LATE AFTERNOON
AS EASTWARD MOVING STORMS INTERACT WITH THE SEA BREEZE OVER THE
COASTAL COUNTIES. MANY OF THE STORMS TODAY MAY CONTAIN GUSTY WINDS
OF 35 TO 45 MPH...SMALL HAIL AND OCCASIONAL LIGHTNING. A FEW
STORMS MAY INCREASE TO SEVERE LEVELS AND PRODUCE DAMAGING WINDS OF
AROUND 60 MPH AND PENNY TO QUARTER SIZE HAIL.

DURING THIS TIME OF YEAR...LIGHTNING USUALLY POSES THE GREATEST
WEATHER THREAT TO YOUR SAFETY. THE EARLY AND LATE STAGES OF
THUNDERSTORMS OFTEN ARE THE MOST DANGEROUS TIME TO BE
OUTDOORS...AS MANY PEOPLE ARE CAUGHT OFF GUARD BY THE FIRST OR
FINAL STRIKES TO THE GROUND. MOVE INDOORS WELL IN ADVANCE OF APPROACHING
STORMS AND REMAIN INSIDE UNTIL 30 MINUTES AFTER THE LAST THUNDER IS
HEARD.

...FLOOD IMPACT...
RAINFALL RATES NEAR TWO INCHES PER HOUR WILL OCCUR WITH MANY OF
THE STORMS. TEMPORARY LOCAL FLOODING MAY DEVELOP IN AREAS WHICH
EXPERIENCE SEVERAL ROUNDS OF STORMS...ESPECIALLY NEAR THE EAST
COAST THIS AFTERNOON. NEVER DRIVE THROUGH WATER COVERING THE
ROADWAY.

...RIP CURRENT IMPACT...
A LONG PERIOD EASTERLY SWELL AND HIGH ASTRONOMICAL TIDES WILL
CONTRIBUTE TO AN ELEVATED RIP CURRENT RISK AT AREA BEACHES AGAIN
TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD AND DO NOT SWIM
ALONE.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED TO NUMEROUS STORMS WILL SPREAD EAST AT 10 TO 15 KNOTS
AND MOVE ACROSS THE INTRACOASTAL AND COASTAL WATERS TODAY. STORMS
WILL ALSO IMPACT THE INLAND LAKES. THE SEA BREEZE FORMATION NEAR
THE EAST COAST WILL HELP STRENGTHEN STORMS OVER THE INTRACOASTAL
AND NEAR SHORE ATLANTIC WATERS. GUSTY WINDS OVER 35 KNOTS...CLOUD
TO WATER LIGHTNING...AND VISIBILITY NEAR ZERO IN HEAVY RAIN ARE
LIKELY WILL MANY OF THE STORMS TODAY. WATCH FOR DARKENING SKIES AND
LIGHTNING TO THE WEST AND SEEK SAFE HARBOR WELL BEFORE STORMS
APPROACH THE COAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE SURFACE RIDGE WILL BEGIN TO SHIFT NORTHWARD OVER CENTRAL FLORIDA
THIS WEEKEND...SIGNALING A GRADUAL RETURN TO TYPICAL SEA BREEZE
GENERATED LIGHTNING STORMS EACH AFTERNOON RATHER THAN THE MORE
EXTENSIVE STORMS OF THE PAST WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

SPRATT

In the hours before

Special weather statement, Jul 10, 2:28 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EDT FRI JUL 10 2009

FLZ141-147-101930-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
228 PM EDT FRI JUL 10 2009

...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREVARD COUNTY...
SOUTHEASTERN VOLUSIA COUNTY...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER OAK HILL...THIS STORM WAS NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE INTERSTATE
95...US 1...OAK HILL...APOLLO BEACH...AND BETHUNE BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY
PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS.
MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

MOSES
Special weather statement, Jul 10, 2:46 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT FRI JUL 10 2009

FLZ045-101930-
ORANGE-
246 PM EDT FRI JUL 10 2009

...STRONG OUTFLOW BOUNDARY AFFECTING CENTRAL ORANGE COUNTY...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM PRODUCING A OUTFLOW BOUNDARY 6 MILES SOUTHWEST OF
BITHLO...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL AFFECT STATE ROADS 528...520...AND 50 NEAR
CHRISTMAS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

MOSES
Special weather statement, Jul 10, 3:23 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EDT FRI JUL 10 2009

FLZ045-046-102015-
ORANGE-SEMINOLE-
323 PM EDT FRI JUL 10 2009

...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...SEMINOLE
COUNTY...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
WELL DEFINED OUTFLOW BOUNDARIES WERE MERGING OVER SOUTH SEMINOLE
COUNTY NEAR OVIEDO AND LAKE JESSUP.  THESE MERGER WILL CONTINUE TO
FROM EAST TO WEST TOWARD LAKE MARY AND LONGWOOD THROUGH 415 PM.

STRONG THUNDERSTROMS ARE EXPECTED TO DEVELOP ACROSS SEMINOLE AND
NORTH ORANGE COUNTY AS A RESULT OF THE MERGER. THE PRIMARY THREAT
WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO
55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP
TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

BRAGAW
Special weather statement, Jul 10, 3:30 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT FRI JUL 10 2009

FLZ045-102015-
ORANGE-
330 PM EDT FRI JUL 10 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN ORANGE COUNTY...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORMS OVER WALT DISNEY WORLD...MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BAY HILL...DOCTOR
PHILLIPS...UNIVERSAL STUDIOS AND SEAWORLD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE
LIGHTNING STRIKES. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD
TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING.

KELLY
Local storm report, Jul 10, 3:38 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT FRI JUL 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND GST     5 SW BITHLO             28.52N 81.18W
07/10/2009  M53 MPH          ORANGE             FL   TRAINED SPOTTER

            LACROSSE WEATHER EQUIPMENT

&&

MRT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:22 PM EDTSpecial Marine WarningMLB83 min
Jul 10, 3:25 PM EDTSevere Thunderstorm WarningMLBOrange44 min
Jul 10, 3:45 PM EDTSpecial Marine WarningMLB2 hr
Jul 10, 4:16 PM EDTSevere Thunderstorm WarningMLBBrevard44 min
Jul 10, 4:55 PM EDTSevere Thunderstorm WarningMLBBrevard53 min
Jul 10, 7:09 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee43 min
Jul 10, 7:39 PM EDTAreal Flood AdvisoryMLBSaint Lucie2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.